Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jan 30, 2013, 2:56 AM CST for Hickman County, Lewis County, Maury County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 2:56 AM CST (08:56 UTC)
- Expired
- Jan 30, 2013, 3:30 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:07 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
146
WFUS54 KOHX 300856
TOROHX
TNC081-101-119-300930-
/O.NEW.KOHX.TO.W.0011.130130T0856Z-130130T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
256 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
EASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
WESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 AM CST
* AT 253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF HOHENWALD...AND MOVING
NORTHEAST AT 60 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
MOUNT PLEASANT AROUND 305 AM CST.
COLUMBIA AROUND 315 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3546 8712 3543 8719 3544 8722 3543 8723
3543 8727 3546 8737 3546 8745 3544 8745
3545 8748 3563 8755 3581 8706 3541 8697
3542 8702
TIME...MOT...LOC 0855Z 250DEG 51KT 3557 8737
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:17 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 30, 2:17 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CST WED JAN 30 2013 .DISCUSSION... ALOT GOING ON AND NOT MUCH TIME FOR DISCUSSION. LINE OF STORMS WITH EMBEDDED SEVERE STORMS CROSSING TENNESSEE RIVER AT 08Z WILL CONTINUE EASTWARD THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING. GRADIENT WINDS OUT AHEAD OF LINE HAVE REACHED 40 TOP 45 MPH IN MID STATE. LEAD FRONT RIGHT ON THE HEELS OF CONVECTIVE LINE WITH SECONDARY FRONT BACK OVER MISSOURI DOWN INTO WESTERN ARKANSAS. MUCH COLDER AIR BEHIND SECOND FRONT. TEMPS WILL FALL DURING DAY ESPECIALLY DURING THE AFTERNOON AS SECOND FRONT ROLLS THROUGH. MUCH COLDER TONIGHT WITH TEMPS DOWN INTO THE 20S WITH SCATTERED LIGHT RAIN OR SNOW SHOWERS. THURSDAY LOOKS DRY BUT COLD WITH HIGHS IN THE LOWER 40S WITH MID 30S ALONG THE PLATEAU. THERE IS A CHANCE FOR LIGHT SNOW THURSDAY NIGHT AS SHORT WAVE EMBEDDED IN BROAD UPPER TROUGH SWINGS ACROSS THE OHIO AND NORTH PART OF THE TENNESSEE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 28 42 22 / 100 20 0 30 CLARKSVILLE 59 26 44 19 / 60 20 0 30 CROSSVILLE 60 26 35 20 / 100 40 0 40 COLUMBIA 61 28 44 23 / 90 20 0 20 LAWRENCEBURG 61 28 46 26 / 80 10 0 30 WAVERLY 58 26 44 20 / 60 10 0 30 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ011-032>034-065- 066-078>080. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>010-022>031- 056>064-075-077-093>095. && BOYD
Hazardous weather outlook, Jan 29, 11:06 AM CST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1106 AM CST TUE JAN 29 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-301715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1106 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER THIS EVENING...AFTER SUNSET. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF MIDDLE TENNESSEE TONIGHT. REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER 45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Jan 30, 2:21 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
&&
CORRECTED REMARKS
EVENT NUMBER OHX1300057
TB12Local storm report, Jan 30, 2:22 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
222 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG BIG SANDY 36.23N 88.09W
01/30/2013 BENTON TN LAW ENFORCEMENT
A FEW TREES AND POWER LINES WERE DOWNED NORTH OF BIG
SANDY.
0121 AM NON-TSTM WND DMG ETHRIDGE 35.32N 87.30W
01/30/2013 LAWRENCE TN BROADCAST MEDIA
TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE
0135 AM NON-TSTM WND DMG 7 NW DICKSON 36.15N 87.47W
01/30/2013 DICKSON TN AMATEUR RADIO
POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.
0144 AM NON-TSTM WND DMG 5 W NASHVILLE 36.17N 86.87W
01/30/2013 DAVIDSON TN EMERGENCY MNGR
HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
WESTERN DAVIDSON COUNTY
0150 AM NON-TSTM WND DMG 1 SSW NASHVILLE 36.16N 86.79W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES DOWN AND SPARKING ARCING AT 21ST AVE NEAR
BELCOURT AVE.
0151 AM NON-TSTM WND DMG 4 WNW NASHVILLE 36.19N 86.85W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES AND TREES DOWN AT ROBERTSON AVE AND FOUNDRY
DRIVE
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
0214 AM NON-TSTM WND DMG 6 W NASHVILLE 36.17N 86.89W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
TREE DOWN ACROSS RIVER ROAD 4 MILES FROM INTERSECTION
OF CHARLOTTE PIKE. NEAR CHEATHAM COUNTY LINE
&&
EVENT NUMBER OHX1300055 OHX1300050 OHX1300052 OHX1300053 OHX1300054
OHX1300056 OHX1300057 OHX1300058
31Local storm report, Jan 30, 2:30 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM NON-TSTM WND DMG 1 NW FRANKLIN 35.94N 86.85W
01/30/2013 WILLIAMSON TN TWITTER
POWER OUTAGES AT FIELDSTONE FARMS SUBDIVISION NEAR
FRANKLIN
&&
EVENT NUMBER OHX1300059
TB12Local storm report, Jan 30, 2:31 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM NON-TSTM WND DMG CENTERVILLE 35.79N 87.45W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
TREES REPORTED ON HOUSE IN CENTERVILLE. NO INJURIES
REPORTED
&&
EVENT NUMBER OHX1300060
TB12Local storm report, Jan 30, 2:46 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 10 W CENTERVILLE 35.79N 87.63W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
ROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS
ALSO REPORTED IN THE COBLE COMMUNITY.
&&
EVENT NUMBER OHX1300061
31Local storm report, Jan 30, 2:48 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/30/2013 DICKSON TN TRAINED SPOTTER
TREES DOWN ALONG HWY 48 IN DICKSON COUNTY
&&
EVENT NUMBER OHX1300062
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:56 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 49 min |
| Jan 30, 1:06 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 39 min |
| Jan 30, 1:31 AM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 44 min |
| Jan 30, 1:53 AM CST | Tornado Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Jan 30, 2:05 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry, Wayne | 55 min |
| Jan 30, 2:22 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 38 min |
| Jan 30, 2:23 AM CST | Tornado Warning | OHX | Lawrence, Lewis, Perry, Wayne | 37 min |
| Jan 30, 2:33 AM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Perry | 42 min |
| Jan 30, 2:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 35 min |
| Jan 30, 2:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Giles, Hickman, Lawrence, Lewis, Maury and 2 more | 44 min |
| Jan 30, 2:51 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 39 min |
| Jan 30, 2:53 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 37 min |
| Jan 30, 3:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 59 min |
| Jan 30, 3:05 AM CST | Tornado Warning | OHX | Robertson, Sumner | 25 min |
| Jan 30, 3:16 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jan 30, 3:16 AM CST | Tornado Warning | OHX | Marshall, Maury, Williamson | 44 min |
| Jan 30, 3:26 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Giles, Lawrence, Marshall, Maury and 2 more | 64 min |
| Jan 30, 3:27 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 33 min |
| Jan 30, 3:35 AM CST | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 40 min |
| Jan 30, 3:44 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Putnam and 5 more | 61 min |
| Jan 30, 3:46 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 29 min |
| Jan 30, 3:53 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 37 min |
| Jan 30, 3:56 AM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 34 min |
| Jan 30, 4:09 AM CST | Tornado Warning | OHX | Clay, Jackson, Overton | 36 min |
| Jan 30, 4:16 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 29 min |
| Jan 30, 4:28 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Lawrence and 5 more | 62 min |
| Jan 30, 4:33 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Jackson, Overton, Putnam, Smith and 1 more | 27 min |
| Jan 30, 4:42 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 78 min |
| Jan 30, 4:42 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 48 min |
| Jan 30, 4:43 AM CST | Tornado Warning | OHX | Bedford, Coffee, Grundy, Marshall | 47 min |
| Jan 30, 5:24 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, Grundy, Rutherford and 3 more | 66 min |
| Jan 30, 5:30 AM CST | Tornado Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 45 min |
| Jan 30, 5:57 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 63 min |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.